Man oh man! Time is just escaping me these days. I can’t believe it’s going to be July next weekend! That means only two more months of summer! Well I guess for me, June was spent trying to recover and get my intestines happy. I mean, are they ever happy?! Let’s back up a few weeks and hatch out my angry gut.
When I got back from Arizona, I felt fantastic! I was off the Prednisone and had just enjoyed three weeks of stress free living. The stress changed the moment I got home. Right away, I was back into mom-mode and dealing with his very immature six-year-old attitude. Such is life. I know for me, I’ve struggled with holding my feelings in my gut. It’s something I’m trying to work on and hope to improve on. With each day being home from Arizona, I started to feel worse and worse. The diarrhea came back. I started getting low grade fevers, in the afternoon, and getting stomach pain. I was exhausted!
On June 9, I had gone up to NH to visit my parents for the weekend. That morning I felt ok but started feeling sicker as the day went on. By the early evening, I had a 100.9 fever and the stomach pain was getting very intense. I went to bed around 8:30pm praying the pain would go away. It didn’t-shocker! At 10:30pm, I puked as the pain was so severe. I woke up my Mom and said I needed to go to the hospital. I waited in that ER for four hours before getting any pain relief!! The ER Doctors were able to run my labs and do testing while I was waiting for a room to open up. But no IV and no pain meds. I eventually got a room in the ER and it was perfect timing because I was in tears the pain was so severe. I’m talking worse than childbirth! Well the CT Scan showed I had extensive inflammation in my small intestines. Honestly, I thought for sure I had a blockage but was thankful it was “just” inflammation. I was admitted to the hospital and sent up to a room. This didn’t happen till 7am on Saturday. My Mom and I had been in the ER for eight hours. Not the weekend I had envisioned. I was put on Solu-Medrol to fight the inflammation and Dilaudid to help with pain. And as always, I was put on the scrumptious clear liquid diet. The Solu-Medrol is a very quick working IV steroid and I started feeling better by Saturday night. I ended up getting released from the hospital on Monday morning, was sent home with 60mg of Prednisone, and a follow up with my new GI in three weeks.
So where am I at today?! I’m feeling better. My stomach pain has gone away and I’m no longer having diarrhea. I’m exhausted and yet wired. I feel like I could crawl out of my skin. I feel irritable and agitated. I also can’t sleep and that’s with taking 9mg of Melatonin. I know these are all lovely side effects from the Prednisone. I got my GI’s blessing to drop the Prednisone to 30mg. I’m hoping with lowering the dose of the steroid, I’ll start to get relief from the side effects. My eating has been slow-going, as I’m trying to make my gut as happy as it can be. I’m avoiding raw foods, dairy, gluten, and my list of food allergies. Every single one of them! I’m taking my slew of supplements. And I’m trying my best to be relaxed and rest when needed. Luckily, it’s summer and I’ve been spending a lot of afternoons at my in-law’s pool! I get to chill in the sun and watch my kids swim. Perfection!
What’s next? I follow up with my GI on July 6. I know we will be having a lovely discussion to put me on Remicade. It’s not really the path I want to take but honestly, I’m not sure about my options. I don’t want to feel awful and be sick. And I don’t want to be a slave to the drug industry. It’s seriously a tough decision but I think I’m going to start the Remicade and see how it goes. I’m still working with my “alternative” Doctor and he’s aware of this. His attitude is that the Remicade is less harmful than the Prednisone. And being on the Remicade will give my body more time to try and “heal” with the supplements and diet. Time will tell. At this point, I can only give it to God. My body is out of my hands. I can control what I put into it but I can’t control how it’s going to react. Only God knows this outcome. The good and the bad. I’m putting my trust in Him.